Alert archive / Oklahoma / Red Flag Warnings in 2012
Red Flag Warning 12, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Aug 3, 2012, 2:55 PM CDT for 37 counties in Oklahoma; 8 counties in Texas. It took effect at Aug 4, 2012, 10:00 AM CDT. It was in force for 12 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 3, 2012, 2:55 PM CDT (19:55 UTC)
- In effect from
- Aug 4, 2012, 10:00 AM CDT
- Expired
- Aug 4, 2012, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Norman, OK
All 45 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 10:00 AM CDT | WILDFIRE | 1 S Tom Steed Reservoir, OK | A LARGE WILDFIRE AT TOM STEED RESERVOIR NEAR ALTUS RESULTED IN LOSS OF WATER TO NEARBY TOWNS. NO DAMAGE INFORMATION WAS AVIALABLE. |
| Aug 4, 11:48 AM CDT | WILDFIRE | 4 N Stillwater, OK | A LARGE WILDFIRE BEGAN NEAR THE INTERSECTION OF AIRPORT AND UNION ROAD NORTH OF STILLWATER. NO DAMAGE INFORMATION WAS AVAILABLE. |
| Aug 4, 1:06 PM CDT | WILDFIRE | 4 Nw Shawnee, OK | A WILDFIRE WAS REPORTED NEAR MILE MARKERS 181 AND 183 NEAR INTERSTATE 40. NO DAMAGE INFORMATION WAS AVAILABLE. |
| Aug 4, 2:45 PM CDT | WILDFIRE | 7 Se Cushing, OK | WILDFIRE BEGAN AROUND E750 ROAD AND HIGHWAY 99 INTERSECTION. NO DETAILS ON THE EXTENT OF DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -698 J/kg
- Mixed-layer LCL
- 2739 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS84 KOUN 031955 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 255 PM CDT FRI AUG 3 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH 10 PM CDT THIS EVENING AND AGAIN ON SATURDAY ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS DUE TO INCREASED WINDS AND VERY LOW AFTERNOON HUMIDITIES... OKZ008-012-013-016>047-050-051-TXZ083>090-040400- /O.UPG.KOUN.FW.A.0009.120804T1500Z-120805T0300Z/ /O.NEW.KOUN.FW.W.0012.120804T1500Z-120805T0300Z/ /O.CON.KOUN.FW.W.0011.000000T0000Z-120804T0300Z/ KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 255 PM CDT FRI AUG 3 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR VERY LOW RELATIVE HUMIDITY AND BREEZY SOUTH TO SOUTHWEST WINDS FOR MUCH OF NORTHERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY FOR VERY LOW RELATIVE HUMIDITY AND BREEZY SOUTH TO SOUTHWEST WINDS FOR MUCH OF NORTHERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 20 PERCENT BOTH TODAY AND SATURDAY. * TEMPERATURE...HIGHS 105 TO 114 BOTH TODAY AND SATURDAY. * WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE COMBINATION OF VERY DRY VEGETATION...VERY LOW HUMIDITIES...AND GUSTY WINDS. OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES ARE STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR FUTURE WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ MBS
4 follow-up statements
465 WWUS84 KOUN 040406 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1106 PM CDT FRI AUG 3 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ON SATURDAY ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS DUE TO INCREASED WINDS AND VERY LOW AFTERNOON HUMIDITIES... OKZ008-012-013-016>047-050-051-TXZ083>090-041215- /O.CON.KOUN.FW.W.0012.120804T1500Z-120805T0300Z/ KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 1106 PM CDT FRI AUG 3 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES FOR MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 20 PERCENT. * TEMPERATURE...HIGHS 105 TO 114 SATURDAY. * WIND...SOUTH TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE COMBINATION OF VERY DRY VEGETATION...VERY LOW HUMIDITIES...AND GUSTY WINDS. OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES ARE STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR FUTURE WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
959 WWUS84 KOUN 040929 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 429 AM CDT SAT AUG 4 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN TODAY ACROSS OKLAHOMA AND WESTERN NORTH TEXAS DUE TO INCREASED WINDS AND VERY LOW AFTERNOON HUMIDITIES... OKZ008-012-013-016>047-050-051-TXZ083>090-041730- /O.CON.KOUN.FW.W.0012.120804T1500Z-120805T0300Z/ KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 429 AM CDT SAT AUG 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 20 PERCENT. * TEMPERATURE...HIGHS 105 TO 114. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH. A WIND SHIFT TO A NORTHERLY DIRECTION AT 10 TO 20 MPH WILL BE SEEN BEHIND A COLD FRONT THAT WILL MOVE INTO NORTHERN OKLAHOMA LATE THIS MORNING AND AFTERNOON. THIS FRONT WILL MOVE INTO CENTRAL AND SOUTHWEST OKLAHOMA THIS EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE COMBINATION OF VERY DRY VEGETATION...VERY LOW HUMIDITIES...AND GUSTY WINDS. OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD START FIRES ARE STRONGLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR FUTURE WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
899 WWUS84 KOUN 041652 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1152 AM CDT SAT AUG 4 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN TODAY ACROSS OKLAHOMA AND WESTERN NORTH TEXAS DUE TO INCREASED WINDS AND VERY LOW AFTERNOON HUMIDITIES... OKZ008-012-013-016>047-050-051-TXZ083>090-050300- /O.CON.KOUN.FW.W.0012.000000T0000Z-120805T0300Z/ KAY-GARFIELD-NOBLE-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM- WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND- POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN- COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON- CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA- KNOX-BAYLOR-ARCHER-CLAY- 1152 AM CDT SAT AUG 4 2012 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND CRITICALLY LOW RELATIVE HUMIDITIES FOR NORTHERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. * HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 20 PERCENT. * TEMPERATURE...HIGHS 105 TO 114. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 30 MPH. A WIND SHIFT TO A NORTHERLY DIRECTION AT 10 TO 20 MPH WILL BE SEEN BEHIND A COLD FRONT THAT WILL MOVE INTO NORTHERN OKLAHOMA LATE THIS MORNING AND AFTERNOON. THIS FRONT WILL MOVE INTO CENTRAL OKLAHOMA THROUGH 8 PM...AND CONTINUE SOUTHWARD TO THE RED RIVER BY EARLY SUNDAY MORNING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE COMBINATION OF VERY DRY VEGETATION...VERY LOW HUMIDITIES...AND GUSTY WINDS. ISOLATED AFTERNOON THUNDERSTORMS MAY ALSO PRODUCE VARIABLE GUSTY WINDS...WHICH MAY SPREAD FLAMES QUICKLY AND GENERATE LIGHTNING IGNITED FIRES. A STATEWIDE BURN BAN IS IN EFFECT ACROSS OKLAHOMA...AND BURN BANS ALSO EXIST IN ALL BUT HARDEMAN AND FOARD COUNTIES IN WESTERN NORTH TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR FUTURE WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT AND HEED EVACUATION REQUESTS OF LOCAL EMERGENCY MANAGEMENT AND LAW ENFORCEMENT OFFICIALS. && $$
475 WWUS84 KOUN 041911 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 211 PM CDT SAT AUG 4 2012 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THROUGH 10 PM CDT THIS EVENING ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS DUE TO INCREASED WINDS AND VERY LOW HUMIDITIES... OKZ008-012-013-050300- /O.CON.KOUN.FW.W.0012.000000T0000Z-120805T0300Z/ KAY-GARFIELD-NOBLE- 211 PM CDT SAT AUG 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR GUSTY WINDS AND CRITICALLY LOW RELATIVE HUMIDITIES FOR NORTHERN OKLAHOMA... * HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 20 PERCENT. * TEMPERATURE...HIGHS 105 TO 114. * WIND...WEST TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OVER 30 MPH ARE EXPECTED TO SWITCH TO THE NORTH OR NORTHWEST BY 7 PM CDT. ISOLATED THUNDERSTORMS MAY ALSO BRING VARIABLE GUSTY WINDS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE COMBINATION OF VERY DRY VEGETATION...VERY LOW HUMIDITIES...AND GUSTY WINDS. ISOLATED AFTERNOON THUNDERSTORMS MAY ALSO PRODUCE VARIABLE GUSTY WINDS...WHICH MAY SPREAD FLAMES QUICKLY AND GENERATE LIGHTNING IGNITED FIRES. A STATEWIDE BURN BAN IS IN EFFECT ACROSS OKLAHOMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR FUTURE WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT AND HEED EVACUATION REQUESTS OF LOCAL EMERGENCY MANAGEMENT AND LAW ENFORCEMENT OFFICIALS. && $$ OKZ016>031-033>036-038-050300- /O.CON.KOUN.FW.W.0012.000000T0000Z-120805T0300Z/ CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-WASHITA-CADDO- CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE- SEMINOLE-HARMON-GREER-KIOWA-JACKSON-COMANCHE- 211 PM CDT SAT AUG 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR GUSTY WINDS AND CRITICALLY LOW RELATIVE HUMIDITIES FOR NORTHERN...CENTRAL...AND SOUTHERN OKLAHOMA... * HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 20 PERCENT. * TEMPERATURE...HIGHS 103 TO 114. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL SWITCH TO THE NORTH OR NORTHWEST BETWEEN 4 AND 10 PM CDT AS A COLD FRONT MOVES THROUGH THE AREA. ISOLATED THUNDERSTORMS MAY ALSO BRING VARIABLE GUSTY WINDS...ESPECIALLY NORTH OF I-40. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE COMBINATION OF VERY DRY VEGETATION...VERY LOW HUMIDITIES...AND GUSTY WINDS. ISOLATED AFTERNOON THUNDERSTORMS MAY ALSO PRODUCE VARIABLE GUSTY WINDS...WHICH MAY SPREAD FLAMES QUICKLY AND GENERATE LIGHTNING IGNITED FIRES. A STATEWIDE BURN BAN IS IN EFFECT ACROSS OKLAHOMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR FUTURE WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT AND HEED EVACUATION REQUESTS OF LOCAL EMERGENCY MANAGEMENT AND LAW ENFORCEMENT OFFICIALS. && $$ OKZ032-037-039>047-050-051-TXZ083>090-050300- /O.CON.KOUN.FW.W.0012.000000T0000Z-120805T0300Z/ HUGHES-TILLMAN-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER- WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 211 PM CDT SAT AUG 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR GUSTY WINDS AND CRITICALLY LOW RELATIVE HUMIDITIES FOR SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS... * HUMIDITY...MINIMUM RELATIVE HUMIDITY 10 TO 20 PERCENT. * TEMPERATURE...HIGHS 103 TO 112. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS OVER 30 MPH CAN BE EXPECTED UNTIL A COLD FRONT BRINGS A WIND SHIFT TO THE NORTH AFTER 10 PM CDT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY DUE TO THE COMBINATION OF VERY DRY VEGETATION...VERY LOW HUMIDITIES...AND GUSTY WINDS. A STATEWIDE BURN BAN IS IN EFFECT ACROSS OKLAHOMA...AND BURN BANS ALSO EXIST IN ALL BUT HARDEMAN AND FOARD COUNTIES IN WESTERN NORTH TEXAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR FUTURE WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT AND HEED EVACUATION REQUESTS OF LOCAL EMERGENCY MANAGEMENT AND LAW ENFORCEMENT OFFICIALS. && $$ MBS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Aug 3, 12:36 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 3, 12:36 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1236 PM CDT FRI AUG 3 2012
.DISCUSSION...
AVIATION DISCUSSION FOR THE 18Z TAFS IS BELOW.
&&
.AVIATION...
HAVE HIGH CONFIDENCE VFR CONDITIONS WILL CONTINUE.
KEPT VCTS AT KPNC THROUGH 21Z DUE TO NEARBY -TSRA.
BRIEF VARIABLE GUSTY WINDS ARE POSSIBLE AT THIS
SITE THROUGH 21Z.
ADDITIONAL ISO TSRA/SHRA MAY OCCUR OVER NORTHERN
OKLAHOMA BEYOND 21Z...BUT DID NOT MENTION IN TAFS
DUE TO LOW CONFIDENCE OF OCCURRENCE.
MBS
&&
.PREV DISCUSSION... /ISSUED 1024 AM CDT FRI AUG 3 2012/
UPDATE...
MADE SOME MINOR TWEAKS TO THE FORECAST. MAIN CHANGE WAS TO
DECREASE MAX TEMPS BY A DEGREE OR TWO. GIVEN SUBSTANTIAL CLOUD
COVER TO THE NORTH AND THE FACT THAT WE CURRENTLY ARE RUNNING A
FEW DEGREES BEHIND YESTERDAY AT THIS TIME...GOING A BIT MORE
CONSERVATIVE ON MAX TEMP FORECAST. STILL EXPECTING NEAR RECORD
HEAT AND SOME LOCATIONS WILL LIKELY SEE RECORD HIGHS AGAIN TODAY
WITH WIDESPREAD 110 DEGREES PLUS. MINOR TWEAKS TO POPS THROUGH THE
AFTERNOON TO CONFINE SLIGHT CHANCES TO FAR NORTHERN OKLAHOMA. ALSO
ADJUSTED WINDS TO ACCOUNT FOR OUTFLOW/FRONTAL BOUNDARY CURRENTLY
OVER NORTHWEST OKLAHOMA. WILL KEEP RED FLAG WARNING INTACT GIVEN
THAT WINDS ARE BEGINNING TO INCREASE OVER THE WARNED AREA AND
TEMPS ARE COMING UP QUICKLY AS CLOUDS ERODE.
PREV DISCUSSION... /ISSUED 650 AM CDT FRI AUG 3 2012/
AVIATION...
03/12Z TAFS...VFR CONDITIONS WILL PREVAIL. ISOLATED SHOWERS AND
STORMS MAY BRIEFLY IMPACT NORTHERN AND CENTRAL OKLAHOMA TERMINALS
EARLY THIS MORNING. MOST OF THE ACTIVITY WILL OCCUR JUST NORTH AND
EAST OF KOKC UP TOWARD KPNC. SOME STRONG WIND GUSTS WILL BE POSSIBLE
WITH THE STORMS BUT VFR RESTRICTIONS EXPECTED. WEAK BOUNDARY ACROSS
NORTHERN OKLAHOMA EXPECTED TO MIX/LIFT OUT LATER TODAY WITH SOUTH-
SOUTHWEST LOW LEVEL FLOW INCREASING.
DISCUSSION...
FRONTAL BOUNDARY EXPECTED TO REMAIN OVER NORTHERN PORTIONS OF
OKLAHOMA THROUGH THE MORNING AND LIFT TOWARD AND NORTH OF THE
KANSAS BORDER THIS AFTERNOON AND EVENING. SOME LIGHT SHOWER AND
ISOLATED THUNDERSTORM ACTIVITY MAY AFFECT FAR NORTHERN PORTIONS OF
OKLAHOMA NORTH OF THIS FRONT DURING THE MORNING BUT RAIN ACTIVITY
EXPECTED TO DECREASE/DISSIPATE BY NOON. SURFACE WAVE RIDING ALONG
FRONT HAS ENHANCED SOUTHERLY WIND OVERNIGHT AND CREATED DIFFICULT
WILDFIRE- FIGHTING CONDITIONS FOR FIRE NEAR GEARY. WITH
MORE/LARGER FIRES YESTERDAY AND SLIGHTLY STRONGER WINDS EXPECTED
TODAY...WE WENT AHEAD AND UPGRADED THE FIRE WEATHER WATCH TO A RED
FLAG WARNING. CRITERIA MAY ONLY BE MET BRIEFLY OVER PARTS OF THE
WARNING BUT EXTREMELY DRY AND PRACTICALLY DORMANT VEGETATION
COMBINED WITH VERY LOW RH AND THE GUSTY WIND FORECAST MAY YIELD
SPREAD RATES WORTHY OF UPGRADING THE WATCH.
WE ALSO EXTENDED THE HEAT ADVISORY THROUGH SATURDAY ALTHOUGH SOME
SLIGHT RELIEF IS EXPECTED TO BEGIN WORKING ITS WAY INTO NORTHERN
PARTS OF OKLAHOMA BY LATE IN THE DAY SATURDAY. VERY HOT TEMPS ARE
STILL EXPECTED AHEAD OF SATURDAYS FRONT AND MODELS MAY BE TOO
COOL WITH HIGHS SATURDAY UNLESS FRONT MAKES A FASTER SURGE SOUTH
THAN EXPECTED. WE WILL KEEP TEMPS WELL ABOVE GUIDANCE UNTIL
CONFIDENCE IN FRONTAL TIMING INCREASES. ALL MODELS INDICATE LESS
HOT TEMPS OVER MOST OF THE REGION SUNDAY AND MUCH OF NEXT WEEK
.BUT ALSO INDICATE INCREASE IN DEWPOINT. THIS MAY ALLOW TEMPS TO
BE CLOSER TO OR BELOW THE CENTURY MARK BUT HEAT INDICES WOULD RISE
ABOVE TEMPS. GIVEN PERSISTENCE/RECENT WRF AND ECM TRENDS...LOW POPS
WERE REDUCED OR REMOVED OVER ALL BUT NORTHERN OKLAHOMA FOR THE
WEEKEND. WILL KEEP PREVIOUS DRY FORECAST FOR NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 111 81 109 74 / 20 0 0 10
HOBART OK 110 79 108 75 / 10 0 0 10
WICHITA FALLS TX 111 80 108 77 / 0 0 0 0
GAGE OK 104 78 106 66 / 30 20 20 30
PONCA CITY OK 110 81 113 69 / 40 10 20 30
DURANT OK 106 78 106 77 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR OKZ008-012-013-
016>047-050-051.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR OKZ008-012-013-016>047-050-051.
HEAT ADVISORY UNTIL 11 PM CDT SATURDAY FOR OKZ004>048-050>052.
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR TXZ083>090.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR TXZ083>090.
HEAT ADVISORY UNTIL 11 PM CDT SATURDAY FOR TXZ083>090.
&&
84/17Hazardous weather outlook, Aug 3, 12:04 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1204 PM CDT FRI AUG 3 2012
OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1204 PM CDT FRI AUG 3 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS MAINLY NORTHERN OKLAHOMA. NO SEVERE STORMS ARE EXPECTED.
DISCUSSION...
A STALLED OUTFLOW BOUNDARY WILL ACT AS A FOCUS FOR SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN OKLAHOMA THROUGH THE AFTERNOON. WHILE
BRIEF DOWNPOURS AND GUSTY WINDS MAY ACCOMPANY THE STRONGER
STORMS...NO SEVERE STORMS ARE EXPECTED. THE MAIN HAZARDS WILL
CONTINUE TO BE DANGEROUS HEAT AND INCREASED FIRE DANGER THROUGH
THIS EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL PRODUCE DANGEROUS HEAT INDICES FOR MOST OF THE
AREA. A HEAT ADVISORY IS IN EFFECT. PLEASE REFER TO THE LATEST
VERSION OF THIS PRODUCT FOR MORE INFORMATION AND FOLLOW HEAT SAFETY
MEASURES TO PROTECT YOURSELF FROM HEAT RELATED ILLNESS AND INJURY.
IN ADDITION...BREEZY CONDITIONS...LOW HUMIDITIES AND WARM
TEMPERATURES WILL LEAD TO CRITICAL FIRE DANGER FOR PARTS OF THE
AREA. A RED FLAG WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST
VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A COLD FRONT WILL MOVE INTO NORTHERN OKLAHOMA SATURDAY AND
SUNDAY...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS ON
SATURDAY. DRY CONDITIONS WILL PERSIST FOR THE REMAINDER OF
THE WEEK.
OTHER HAZARDOUS WEATHER...
EXTREMELY HOT WEATHER WILL CONTINUE SATURDAY AND EVEN SUNDAY ACROSS
PARTS OF OKLAHOMA AND NORTH TEXAS. A HEAT ADVISORY IS IN EFFECT FOR
SATURDAY AND MAY NEED TO BE EXTENDED OVER SOUTHERN OKLAHOMA AND
NORTH TEXAS IF GREATER HEAT INDICES ARE FORECAST. A FIRE WEATHER
WATCH IS ALSO IN EFFECT FOR SATURDAY AS INCREASED WINDS ARE EXPECTED
WITH VERY LOW AFTERNOON HUMIDITIES.
AUSTINIn the hours before
Special weather statement, Aug 3, 1:38 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
138 PM CDT FRI AUG 3 2012
OKZ017>019-024>026-031945-
LOGAN OK-LINCOLN OK-OKLAHOMA OK-BLAINE OK-KINGFISHER OK-CANADIAN OK-
138 PM CDT FRI AUG 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN...
NORTHWESTERN LINCOLN...NORTHERN OKLAHOMA...CENTRAL BLAINE...
SOUTHWESTERN KINGFISHER AND NORTHEASTERN CANADIAN COUNTIES UNTIL
245 PM CDT...
AT 135 PM CDT...A WELL DEFINED OUTFLOW BOUNDARY EXTENDED ALONG A
LINE FROM AGRA TO MERIDIAN TO 7 MILES SOUTH OF GUTHRIE TO 6 MILES
NORTHWEST OF OKARCHE TO EAGLE CITY...MOVING SOUTHEAST AT AROUND 5 TO
10 MPH. THIS BOUNDARY IS FORECAST TO BECOME STATIONARY OVER THE NEXT
HOUR...REMAINING NORTH OF THE OKLAHOMA CITY METRO.
HAZARDS INCLUDE...
LOCATIONS IMPACTED INCLUDE...
EDMOND...CONCHO...THE VILLAGE...WATONGA...PIEDMONT...CHANDLER...
STROUD...JONES...OKARCHE...DAVENPORT...WELLSTON...CARNEY...CASHION...
LUTHER...TRYON...AGRA...ARCADIA...WARWICK...KENDRICK AND
GREENFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. PLEASE ADVISE
FIRE CREWS IN THE FIELD OF THE CHANGE IN WIND DIRECTION. ESPECIALLY
GIVEN THE DRY NATURE OF VEGETATION AND EXTREME SURFACE TEMPERATURES.
&&
LAT...LON 3555 9732 3554 9792 3578 9856 3602 9864
3582 9810 3583 9750 3594 9684 3573 9662
3568 9662
TIME...MOT...LOC 1836Z 331DEG 7KT 3587 9689 3582 9719 3577 9746
3576 9807 3594 9855
AUSTINSpecial weather statement, Aug 3, 2:52 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT FRI AUG 3 2012
OKZ015-017>019-026-032045-
LOGAN OK-LINCOLN OK-BLAINE OK-KINGFISHER OK-DEWEY OK-
252 PM CDT FRI AUG 3 2012
...THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SOUTHERN LOGAN...CENTRAL LINCOLN...CENTRAL
BLAINE...SOUTHWESTERN KINGFISHER AND EAST CENTRAL DEWEY COUNTIES
UNTIL 345 PM CDT...
AT 249 PM CDT...A WELL DEFINED OUTFLOW BOUNDARY EXTENDED FROM JUST
SOUTH OF WATONGA TO CASHION TO CHANDLER TO WELTY TO 6 MILES SOUTH OF
GANS...AND WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
KINGFISHER...WATONGA...CHANDLER...STROUD...DAVENPORT...CARNEY...
CASHION...KENDRICK...OAKWOOD...EAGLE CITY...NAVINA...SEWARD AND
OMEGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS WIND SHIFT WILL AFFECT FIRE FIGHTING EFFORTS. WINDS IN
THE VICINITY OF THE BOUNDARY WILL BE LIGHT AND VARIABLE WITH
EAST TO NORTHEAST WINDS NORTH OF THE BOUNDARY...AND GUSTY
SOUTHWEST WINDS SOUTH OF THE BOUNDARY. PLEASE ADVISE FIRE CREWS IN
THE FIELD OF THE CHANGE IN WIND DIRECTION.
&&
LAT...LON 3583 9852 3597 9889 3581 9714 3579 9662
3567 9662
TIME...MOT...LOC 1949Z 120DEG 4KT 3587 9851 3579 9761 3571 9689
3570 9636 3530 9473
AUSTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:38 AM CDT | Fire Weather Watch | OUN | Beckham, Blaine, Caddo, Canadian, Carter, Cleveland and 31 more | 10 hr |
| Aug 3, 4:38 AM CDT | Red Flag Warning | OUN | Beckham, Blaine, Caddo, Canadian, Carter, Cleveland and 31 more | 17 hr |
| Aug 3, 1:38 PM CDT | Special Weather Statement | OUN | Blaine, Lincoln, Oklahoma | 67 min |
| Aug 3, 2:52 PM CDT | Special Weather Statement | OUN | Blaine, Lincoln | 53 min |
| Aug 3, 6:53 PM CDT | Special Weather Statement | OUN | Harper | 37 min |
Nearby
Red Flag Warnings in Oklahoma, 2012Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.